MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number E2783-28
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: one device was received for evaluation.The returned product did not meet specification as received.Visual inspection found the top part of the extend/retract part of the device had separated.According to the reporter, device was difficult to assemble.The reported condition was confirmed.The investigation found the top part of the extend/retract part of the device had separated.This made extending or retracting the tip of the electrode very hard.Engineering reviewed the complaint device.The condition reported of being difficult to extend and retract the electrode was confirmed.When attempting to extend and retract the electrode the cap on the distal end separated from the slider mechanism which caused the difficult experienced by the user.The assembly is made by a supplier and this is considered a supplier caused defect due to lack of bonding chemicals on the cap.A lot number was not provided so it is unknown when this device was produced or what trace of electrode was used.The investigation identified the root cause of the reported event to be a supplier issue.A scar has been issued to the supplier.The failure identified is captured in section # 5 of the current risk management file.File # (b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during laparoscopic choledocholithotomy, the device was stiff to get the electrode tip in and out and was difficult to use.They stopped using the device and completed the procedure by using another device.There was no patient injury.

Brand Name
VALLEYLAB
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key9385527
Report Number1717344-2019-01556
Device Sequence Number16699141
Product Code GEI
UDI-Device Identifier10884524000565
UDI-Public10884524000565
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K904560
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberE2783-28
Device Catalogue NumberE2783-28
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2019
Initial Report FDA Received Date11/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1